Tamoxifen and the very rare uterine cancer with an extremely poor prognosis that can occur after it'

california_artist
california_artist Member Posts: 816 Member
edited March 2014 in Breast Cancer #1
Anyone interested in reading about what the women are saying who have taken Tamoxifen after having breast cancer and then gotten that horrible Grade 3, early metastasizing uterine cancer? I think you should all read the following article if you are considering this drug or the newer but similar type.

On the Uterine Cancer thread the name is: Victim of Tamoxifen 12/04/2009
Today, the 17th of December it is near the top.

Best of wishes,

california_artist

Claudia

Comments

  • blazytracy
    blazytracy Member Posts: 157
    Thanks for posting
    I read the thread - very imformative. I have 2 more chemo (AC) - then on to rads - and then on to tamoxifen....I will be asking my Dr. a lot more questions now.
  • Calleen
    Calleen Member Posts: 411

    Thanks for posting
    I read the thread - very imformative. I have 2 more chemo (AC) - then on to rads - and then on to tamoxifen....I will be asking my Dr. a lot more questions now.

    i
    have not yet ready the thread but I will.. I chose not to take tamoxifen or any other hormone blocking drug. All the side effects that can happen would not bring me peace of mind. I would be concetrating on what the drug was doing to my body rather than concentraing on living my life being happy.
  • crselby
    crselby Member Posts: 441
    worry
    I'm a worrier. Sorry, can't help it. So, I can worry about the 14 percent chance of recurrance (most likely invasive this time) if I don't take Tamoxifen. Or I can worry about the 7 percent chance of the cancer returning and the 1 percent chance of uterine cancer, and the one percent chance of blood clots, and the miniscule chance of developing cataracts (I already am because I am so near-sighted) if I take Tamoxifen. I chose to take it.
  • Wolfi
    Wolfi Member Posts: 425
    Thanks
    Claudia,

    Thanks for the post. I read the thread on the uterine cancer site and it was very interesting. I've been on Tamoxifen for about a month and I just don't feel like myself. I knew about the increased risk for uterine cancer and have read about the hot flashes. What I didn't read about were the cramps (like period cramps), the irritability (more than normal), the insomnia (I'm averaging 5 hours of sleep a night) and the chest pains (from surgery - not heart related).

    I've considered having my ovaries removed instead of taking Tamoxifen but my oncologist thought that I should try Tamoxifen first. I saw my rads oncologist last week and after I told him all the problems I've been having and how I feel he suggested I talk to my regular oncologist about ovary removal and going off the Tamoxifen. I'm going to ask about it soon - I can't take this much longer.
  • tasha_111
    tasha_111 Member Posts: 2,072
    Wolfi said:

    Thanks
    Claudia,

    Thanks for the post. I read the thread on the uterine cancer site and it was very interesting. I've been on Tamoxifen for about a month and I just don't feel like myself. I knew about the increased risk for uterine cancer and have read about the hot flashes. What I didn't read about were the cramps (like period cramps), the irritability (more than normal), the insomnia (I'm averaging 5 hours of sleep a night) and the chest pains (from surgery - not heart related).

    I've considered having my ovaries removed instead of taking Tamoxifen but my oncologist thought that I should try Tamoxifen first. I saw my rads oncologist last week and after I told him all the problems I've been having and how I feel he suggested I talk to my regular oncologist about ovary removal and going off the Tamoxifen. I'm going to ask about it soon - I can't take this much longer.

    Wow
    Isn't this just so scary?........... I am on Tamoxifen and have been for over a year and I am scared .... I asked my oncologist about it and he fell about laughing................ "A anti-cancer Drug can CAUSE cancer?' I guess I bottled out. But , Yes I am scared about it all..

    Hugz Jlzz]
  • crselby
    crselby Member Posts: 441
    estrogen
    I want to ditto what New Flower said. If your cancer grows better with estrogen you can try to do two things: 1- rid your body from any way of making estrogen or 2- take a pill that sits on the cancer cells and blocks estrogen from getting there. In the first case, your entire body suffers from lack of the hormone (dry eyes and vagina, sagging skin, thinning hair and God knows what other subtle things estrogen does for us), you may need surgery to remove ovaries, etc. Did you know that in the case of low estrogen, your body will create fat cells because fat makes estrogen! How clever of our bodies to try to restore the balance. grrr. In the second case, the estrogen remains circulating for all the good it does you, but is 'denied' to the breast cancer cells. What a magic pill Tamioxifen is! Not perfect, but at least tailored to what we need. Every decision we make is a gamble.
  • KathiM
    KathiM Member Posts: 8,028 Member
    crselby said:

    estrogen
    I want to ditto what New Flower said. If your cancer grows better with estrogen you can try to do two things: 1- rid your body from any way of making estrogen or 2- take a pill that sits on the cancer cells and blocks estrogen from getting there. In the first case, your entire body suffers from lack of the hormone (dry eyes and vagina, sagging skin, thinning hair and God knows what other subtle things estrogen does for us), you may need surgery to remove ovaries, etc. Did you know that in the case of low estrogen, your body will create fat cells because fat makes estrogen! How clever of our bodies to try to restore the balance. grrr. In the second case, the estrogen remains circulating for all the good it does you, but is 'denied' to the breast cancer cells. What a magic pill Tamioxifen is! Not perfect, but at least tailored to what we need. Every decision we make is a gamble.

    a biggie....
    estrogen in our non-cancer sisters supports normal bone density...

    Hugs, Kathi
  • New Flower
    New Flower Member Posts: 4,294
    Wolfi said:

    Thanks
    Claudia,

    Thanks for the post. I read the thread on the uterine cancer site and it was very interesting. I've been on Tamoxifen for about a month and I just don't feel like myself. I knew about the increased risk for uterine cancer and have read about the hot flashes. What I didn't read about were the cramps (like period cramps), the irritability (more than normal), the insomnia (I'm averaging 5 hours of sleep a night) and the chest pains (from surgery - not heart related).

    I've considered having my ovaries removed instead of taking Tamoxifen but my oncologist thought that I should try Tamoxifen first. I saw my rads oncologist last week and after I told him all the problems I've been having and how I feel he suggested I talk to my regular oncologist about ovary removal and going off the Tamoxifen. I'm going to ask about it soon - I can't take this much longer.

    according to my oncologist lack of estrogen
    is the reason of insomnia, irritation and hot flashes, It is similar to menopause.Weather you take Tamoxifen., Femara or remove your ovaries until you body adapts to low levels of estrogen you could have menopausal symptoms.
    When I started on Tamoxifen I had horrible side effects which almost matched menopausal symptoms.
    After 9 months of taking the drug it is much better plus I have treated my insomnia, fatigue and joint pain by different means.
    Ovaries is not the only organ where estrogen has been synthesized. Estrogen is made by other tissue as well. Male makes estrogen and can develop ER+ cancer. If you believe that your cancer was ER+ removing ovaries is not enough to prevent recurrence.
    It is avery personal choice and I feel that we gamble whatever choice we make
    Take a look at Memorial Sloan-Kettering Center (http://www.mskcc.org/mskcc/html/13172.cfm) on this subject